The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Worse before its better w medication?


#1

Hi guys

So i recently started amitriptyline (10mg a night), I felt a bit more stable the first few days but now I feel off. Like I may get an acute vertigo attack, feeling unsteady all day. Any ami users feel the same? Could it be the medication?


#2

Symptoms fluctuate regardless of the medication and in my experience amitriptyline never stopped the vestibular attacks, just blocked the migraines, visual vertigo and reduced the dizziness.


#3

Interesting, do you think it gets worse before it gets better?


#4

It did for me. Your mileage may vary. I got worse for six months to year or so. Then slowly but surely it steadily improved, however this was often hard to appreciate at the time as the condition morphed several times.


#5

Ah I see, here’s hoping it gets better for all of us!


#6

Very, very interesting…

My ENT told me benzo has the « power » to supress the vestibular attacks. And wine!!! But we cant go on benzo and wine all the time so we need to let the body compensate a little. Do we have the choice…


#7

I was commenting your post about meds taking care of migraine and dizziness but not vestibular attacks - I cant find how to do a quote…!!!


#8

If you select the text of someone else’s post, you should see a button appear over the selection: “Quote”. Hit this and it will pre-fill a new post with the quoted text. If you are currently editing a post it will put this quote into your edit box.

You can also edit an existing post of your own with the grey pencil icon that will appear below your posts :slight_smile:


#9

You can also change text in a post to quoted text by using the “quote” tool in the toolbar. I took a screenshot and it is highlighted in the screenshot:

quote_snip


#10

Ok I see it thanks!


#11

I did a round of the amitriptyline from November through January and, while I didn’t find it to make things any worse, I had one of my “folding eye” attacks while on it and the next three days were some of the worst boat-rocking I’ve experienced yet.

On the bright side, I started .025 milligram clonazepam before bed and it has had a great effect, and very quickly. I still can’t stare at a computer screen for long periods without getting wonky, but the motion perception has degraded in intensity.


#12

most of us have been misdiagnosed WRONG…i finally researched, made a copy of what I think I had and brought it to my dr… but before I gave him or told him what I thought I had…I asked him, his opinion of what he felt I had…after asking me several questions of my life, and family and work history and if everything in my life had to be some what perfect…I did and always was and felt that …I knew then he was hitting on something. he said I fit what he thought I had I had the key symptoms and diagnosis of PPPD…and said I was suffering from PPPD, It.s a Vestibular disorder…He also said that PPPD coexist with other Vestibular disorders, which can confuse the diagnosis. With all the tests and neuroimaging I had he was surprised no one researched PPPD. since they are not used to diagnose PPPD ., because they will all show NORMAL, which mine did…I then gave him a copy of my research " all the meds like amtriptiline he would not give me, he gave me Effexsor 37.5mg to take…I felt relieved, that finally someone knew what I was going thru…My brain body was on overload and was giving me signals of PPPD …My suggeston to all of you is to go back to your dr. and ask him to look into Vestibular PPPD…I start taking the Effexsor today…will keep you inform of how i’m doing…hope this helps you…He said a lot of patients are misdiagnosed…or don’t know themselves…


#13

Dusty, finally found what I had…read my reply to Yesh, it will explain what I have…I felt good and hopeful after leaving my drs office…will keep you informed…thanks for being there for me…marge


#14

Marge, who are you replying to here? I’ve PM’d you an explanation on how to reply to specific posts. (check your inbox - the grey envelope you can find by hitting your avatar in the top right)


#15

So sorry, I didn’t receive yourPM’d…my computer is not working too good…sorry marge


#16

It’s an onsite PM - every mvertigo account has a personal inbox accessible on the website.

It’s just confusing if your post reads like a reply and there’s no indication who you are replying to, and also to which post you are replying to :confused: … hit the Reply button on the actual post you wish to reply to and that will make it obvious who you are replying to. Also if that post is on another thread, your new post will appear on that old thread, which is what you want. I’ve already had to move a post of yours for this reason :slight_smile:


#17

OMG. I just looked up PPPD and read the first accurate description of the last 6 months of my life. Thank you, Dusty!!


#18

Hello, Marge, here is how to view your private messages in this discussion forum. Note that the screenshots will show my username and icon (Manatee).

First, at the top of the page, click on the icon that represents your account. In this screenshot, I have a custom avatar (a manatee) and that is what I click on:
home_snip

After you’ve done that, you’ll see several icons. The icon that looks like an envelope is your mailbox for your private messages within this forum:
messages_snip

Click on that and you will see your private messages.


#19

Though, I’ll add I still have VM and an underlying vestibular issue. But the PPPD explains a lot since a huge triggering event in September.


#20

PPPD doesn’t read much different to MAV to me, but the recognition of it occurring after a traumatic event and/or an acute vertigo phase makes sense. I would bet the underlying aetiology has to be the same. It’s essentially to do with chronic inability to compensate. I’d expect treatment to be very similar? (Migraine/vestibular meds, diet, psychotherapy targetting anxiety)